# SDR LCFA20110709001

- Difficulty date: July 9, 2011
- Submitted: September 2, 2011
- Operation: Air carrier
- Aircraft: N214EB
- Make and model: Bell 214ST
- Aircraft serial: 28138
- Aircraft time: 8,228 hours, 31,279 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Spindle
- Part number: 214030606103
- Part serial: RE40
- Condition: Broken
- Location: Zone 400
- Part time: 426 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE TRANSMISSION WAS LIFTED TO FACILITATE CHANGING THE LT TRANSMISSION STOP FITTING.  IT WAS NOTICED THAT THE LT NODAL BEAM WAS FREE TO ROTATE ON THE TRANSMISSION  SPINDLE.  IT WAS DISCOVERED THAT IT WAS NOT THE ELASTOMERIC, BUT THAT THE SPINDLE ASSY HAD CRACKED RADIALLY ALLOWING THE NODAL TO SWING.  THERE WAS CORROSION INSIDE THE THREADS AT THE POINT WHERE IT CRACKED. IT WAS NOT DETERMINED IF CORROSION WAS PRESENT PRIOR TO THE FINDING. THERE WAS NO PRESENCE OF CRACKING ON THE RT SPINDLE HOWEVER, CORROSION WAS FOUND ON THE THREADS AT THE SAME LOCATION AS THE FAILURE ON THE LT .  THE STRUCTURAL ANALYSIS OF THE PART IS PENDING.
